Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 5, 2010, 7:58 PM EDT for Harrison County, Kentucky. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2010, 7:58 PM EDT (23:58 UTC)
- Expired
- Apr 5, 2010, 9:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, KY
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
163
WGUS53 KLMK 052358
FFWLMK
KYC097-060100-
/O.NEW.KLMK.FF.W.0001.100405T2358Z-100406T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT MON APR 5 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 900 PM EDT
* AT 741 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
RESCUES TAKING PLACE ALONG SNAKE LAKE CREEK NEAR THE BORDER BETWEEN
NORTHERN HARRISON AND PENDLETON COUNTIES. SEVERAL HOMES WERE
REPORTED SURROUNDED BY WATER.
* THE STORM THAT PRODUCED FLASH FLOODING HAS ENDED. NO ADDITIONAL
PRECIPITATION IS EXPECTED OVERNIGHT. THIS AREA OF FLASH FLOODING IS
VERY LOCALIZED AND WILL NOT LIKELY AFFECT OTHER PORTIONS OF HARRISON
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3847 8423 3847 8448 3854 8449 3854 8444
3856 8443 3857 8442 3857 8437 3858 8428
3858 8423
$$
JSD1 follow-up statement
996
WGUS73 KLMK 060054
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM EDT MON APR 5 2010
KYC097-060103-
/O.EXP.KLMK.FF.W.0001.000000T0000Z-100406T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON KY-
854 PM EDT MON APR 5 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM EDT FOR NORTHERN
HARRISON COUNTY...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
CALLS TO LOCAL AND STATE OFFICIALS INDICATED THAT THE FLASH FLOODING
NEAR THE SNAKE LIKE CREEK ON THE NORTHERN HARRISON COUNTY BORDER HAS
SUBSIDED. NO ADDITIONAL SUBSTANTIAL RAINS ARE EXPECTED.
LAT...LON 3847 8423 3847 8448 3854 8449 3854 8444
3856 8443 3857 8442 3857 8437 3858 8428
3858 8423
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 7:12 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 5, 7:12 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 712 PM EDT MON APR 5 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT AND TUESDAY)... A WELL DEVELOPED CU FIELD SITS OVER THE FORECAST AREA IN A VERY UNSTABLE ENVIRONMENT WITH ELEVATED CAPES IN THE 1500-2000 J/KG RANGE. A FEW WEAK CELLS HAVE DEVELOPED OVER THE AREA AS OF 1845Z. EXPECT AN APPROACHING SHRT/WV OVER IL/MO TO ENHANCE CONVECTION OVER THE NEXT FEW HOURS INTO THIS EVENING. WE SHOULD SEE MOSTLY A HAIL THREAT WITH THESE STORMS ALTHOUGH BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE AS WELL. CONVECTION SHOULD WANE BETWEEN 0-3Z AS WE LOSE DAYTIME HEATING AND EXISTING CONVECTION MOVES NE OUT OF THE AREA. UPPER LEVEL RIDGING WILL STRENGTHEN TONIGHT OVER THE GULF STATES HELPING TO PUSH CONVECTION FARTHER NORTH AS WELL. THIS RIDGING WILL THEN REMAIN IN CONTROL OF THE AREA...CLEARING SKIES AND KEEPING US DRY FOR THE REMAIN OF THE NIGHT AND TUESDAY. LOW TEMPS TONIGHT SHOULD FALL INTO THE UPPER 50S AND LOW 60S AFTER SKIES CLEAR. HIGHS TOMORROW WILL BE QUITE WARM IN THE LOW TO MID 80S. .LONG TERM (TUESDAY NIGHT - MONDAY)... TUESDAY NIGHT - THURSDAY AN UPPER LEVEL TROUGH WILL BE DIGGING ACROSS THE PLAINS TUESDAY NIGHT WITH A SURFACE LOW MOVING NORTHEAST ACROSS THE UPPER MIDWEST. WARM SOUTHERLY FLOW WILL BE CONTINUING OVERNIGHT. THIS WILL KEEP LOW TEMPERATURES UP IN THE LOWER 60S TUESDAY NIGHT. THE COLD FRONT ASSOCIATED WITH THE LOW WILL BE APPROACHING THE REGION ON WEDNESDAY. MODELS HAVE COME INTO SOMEWHAT CLOSER AGREEMENT WITH THE TIMING OF THIS SYSTEM THOUGH THE GFS IS STILL A BIT FASTER THAN THE ECMWF. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF THE FORECAST AREA ON WEDNESDAY. THE COLD FRONT WILL PASS THROUGH DURING THE OVERNIGHT HOURS ON WEDNESDAY INTO THURSDAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT WITH PRECIPITATION BEING THE MOST WIDESPREAD AFTER MIDNIGHT. DYNAMICS ARE GOOD WITH THIS SYSTEM. HOWEVER...SOUNDING CONTINUE TO INDICATE THAT THERE IS LITTLE INSTABILITY. IT STILL LOOKS LIKE THE BEST CHANCE FOR STRONG TO POSSIBLY A FEW SEVERE STORMS WOULD BE IN WESTERN PORTIONS OF THE FORECAST AREA ON WEDNESDAY EVENING. THE MAIN THREATS FROM ANY STORMS WOULD BE GUSTY WINDS AND HAIL. A FEW SHOWERS COULD LINGER OVER EAST CENTRAL KENTUCKY INTO THE AFTERNOON ON THURSDAY. THERE WILL LIKELY BE A GRADIENT OF TEMPERATURES ON WEDNESDAY WITH AREAS SEEING PRECIPITATION IN REACHING INTO THE LOWER 70S WHILE FARTHER EAST HIGHS WILL BE PUSHING 80. THE COLD FRONT WILL USHER IN MUCH COOLER AIR ON THURSDAY WITH HIGHS STRUGGLING TO REACH 60. FRIDAY - MONDAY THE LOW PRESSURE SYSTEM WILL QUICKLY MOVE OFF TO THE NORTHEAST. HOWEVER IT LOOKS LIKE A LOBE OF ENERGY WILL ROTATE THROUGH THE UPPER LEVEL FLOW ON FRIDAY AFTERNOON. THIS WILL BRING A SLIGHT CHANCE FOR SOME AFTERNOON THUNDERSTORMS...MAINLY OVER THE NORTHEAST. THROUGH THE WEEKEND HIGH PRESSURE WILL REGAIN CONTROL OVER THE AREA WITH RIDGING ALOFT. THIS WILL KEEP US DRY FRIDAY NIGHT THROUGH MONDAY. HIGH TEMPERATURES WILL START OUT IN THE UPPER 50S TO LOWER 60S ON FRIDAY WITH HIGHS BACK INTO THE MID 70S BY MONDAY. LOWS WILL RANGE FROM THE LOWER 40S TO LOWER 50S. && .AVIATION (00Z TAF ISSUANCE)... STORMS THAT EARLIER FIRED ALONG A WARM FRONT EXTENDING FROM SOUTHERN INDIANA THROUGH THE NORTHERN BLUEGRASS HAVE MOVED NORTHEAST OF OUR TAF SITES. ONCE SOME SCATTERED CLOUDS DISSIPATE OVER THE LEX TAF SITES BY 20Z...EXPECT MOSTLY CLEAR SKIES WITH NO THREATS TO VFR FLYING CONDITIONS OVERNIGHT AND THROUGH MUCH OF THE DAY WEDNESDAY. OVERNIGHT...SOUTH SURFACE WINDS WILL REMAIN FROM 5 TO 10 MPH. A MARGINAL LOW LEVEL WIND SHEAR EPISODE WILL BECOME ESTABLISHED WITH SOUTHWEST WINDS AROUND 35KT ARE EXPECTED AROUND 2000 FEET OVERNIGHT. BREEZY WINDS WILL PICKUP LATE TOMORROW MORNING. SURFACE WINDS ARE EXPECTED TO INCREASE TO AROUND 15 MILES PER HOUR WITH GUSTS TO BETWEEN 25 AND 30 MPH. MOSTLY CLEAR SKIES SHOULD CONTINUE THROUGH THE END OF THE TAF PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AML LONG TERM......... AVIATION..........JSD
Hazardous weather outlook, Apr 5, 3:41 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 341 PM EDT MON APR 5 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 341 PM EDT MON APR 5 2010 /241 PM CDT MON APR 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE PASSES JUST TO OUR NORTH. THE STRONGEST STORMS WILL CONTAIN HAIL...GUSTY WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS LIGHTNING. STORMS WILL DECLINE AND MOVE OFF TO THE NORTHEAST AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A POTENT STORM SYSTEM WILL APPROACH THE AREA ON WEDNESDAY AND LAST INTO THURSDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE OUTLOOK AREA...ESPECIALLY OVERNIGHT WEDNESDAY INTO THURSDAY. THE MAIN THREATS FROM THE STORMS WILL BE GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AML/EES
In the hours before
Local storm report, Apr 5, 5:59 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL SOLON 38.50N 85.53W
04/05/2010 E1.00 INCH CLARK IN TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND
&&
EVENT NUMBER LMK1000179
RLSpecial weather statement, Apr 5, 6:09 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT MON APR 5 2010
KYZ037-052245-
HARRISON-
609 PM EDT MON APR 5 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CYNTHIANA...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3843 8413 3837 8433 3850 8455 3851 8451
3854 8449 3854 8444 3857 8442 3857 8437
3858 8422 3857 8420 3855 8422 3851 8419
3846 8410
TIME...MOT...LOC 2208Z 240DEG 22KT 3851 8436
AMLLocal storm report, Apr 5, 6:10 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 8 S BEDFORD 38.48N 85.32W
04/05/2010 E1.25 INCH HENRY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1000180
RLLocal storm report, Apr 5, 6:28 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 2 S BEDFORD 38.56N 85.32W
04/05/2010 E1.75 INCH TRIMBLE KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1000181
RLLocal storm report, Apr 5, 6:40 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 N SUNRISE 38.55N 84.23W
04/05/2010 E0.70 INCH HARRISON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1000182
RLSpecial weather statement, Apr 5, 7:18 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT MON APR 5 2010
KYZ036-037-052345-
HARRISON-SCOTT-
718 PM EDT MON APR 5 2010
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND SMALL HAIL...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF WILLIAMSTOWN...AND MOVING EAST
AT 40 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND SMALL PEA OR DIME SIZE
HAIL...ARE EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3844 8412 3838 8461 3846 8462 3851 8455
3851 8451 3854 8449 3854 8444 3857 8442
3857 8437 3858 8422 3857 8420 3855 8422
3851 8419 3846 8410
TIME...MOT...LOC 2318Z 261DEG 43KT 3853 8448
EESThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:37 PM EDT | Special Weather Statement | LMK | Henry, Trimble | 53 min |
| Apr 5, 5:47 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 28 min |
| Apr 5, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 25 min |
| Apr 5, 6:09 PM EDT | Special Weather Statement | LMK | Harrison | 36 min |
| Apr 5, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 16 min |
| Apr 5, 6:24 PM EDT | Tornado Warning | LMK | Henry | 24 min |
| Apr 5, 7:18 PM EDT | Special Weather Statement | LMK | Harrison | 27 min |
| Apr 5, 7:36 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.